Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2003, 5:42 PM CDT for Crittenden County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 5:42 PM CDT (22:42 UTC)
- Expired
- Apr 20, 2003, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Crittenden County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 202242 SVRMEM ARC035-202330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CDT SUN APR 20 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS * UNTIL 630 PM CDT. * AT 534 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER CRAWFORDSVILLE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO GOLFBALL SIZE IS POSSIBLE WITH THIS STORM. * CITIES IN THE PATH OF THIS STORM THROUGH 630 PM CDT INCLUDE... JERICHO...SUNSET... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3527 9046 3515 9031 3519 9009 3546 9010
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:00 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 20, 3:00 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN APR 20 2003 RADAR CURRENTLY SHOWING SHOWERS AND THUNDERSTORMS POPPING UP OVER THE CWA. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP INTO A SOLID LINE AHEAD OF THE FRONT. EXPECT FRONT TO PASS THROUGH MOST OF THE CWA DURING THE EVENING HOURS. WILL PUT THE HIGHEST POPS IN THE TUPELO AREA TONIGHT. WILL LEAVE NORTHWEST ZONES DRY. ALL OF THE PRECIPITATION SHOULD BE OUT OF THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA DURING THE DAY. TEMPERATURES WILL BE COOL AND DRY UNTIL THE HIGH MOVES EAST OF THE CWA ON WEDNESDAY. THE NEXT LOW PRESSURE SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT. LOOKS LIKE PRECIPITATION WILL BEGIN AFTER MIDNIGHT WEDNESDAY NIGHT. THE LOW PRESSURE CENTER MOVES OVER THE CWA THURSDAY AND THURSDAY NIGHT KEEPING CHANCES FOR RAIN HIGH. THERE MAY BE A BREAK IN THE ACTION ON FRIDAY BEFORE THE UPPER LEVEL TROUGH WITH THE SYSTEM MOVES THROUGH FRIDAY NIGHT. WILL KEEP PRECIP IN THE FORECAST. HIGH PRESSURE RETURNS ON SATURDAY. NEXT WEEKEND IS LOOKING TO BE DRY WITH TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. PRELIMINARY NUMBERS MEM 55/72 50/72 50 30000 MKL 51/70 42/69 42 30000 JBR 50/71 45/70 45 10000 TUP 57/73 47/72 47 61000 .MEG...NONE. KRS
Hazardous weather outlook, Apr 20, 3:04 PM CDT, 2 hours 38 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE MID SOUTH TONIGHT. THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 9 PM...ENDING FROM THE NORTHWEST WITH PASSAGE OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...INCLUDING MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Apr 20, 3:00 PM CDT, 2 hours 42 minutes before
MSZ001-TNZ088-202015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN APR 20 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHAVEN AT 300 PM CDT...MOVING EAST AT 35 MPH. THIS STORM IS PRODUCING HEAVY RAIN AND DANGEROUS LIGHTNING. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...GERMANTOWN...HORN LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 20, 3:16 PM CDT, 2 hours 26 minutes before
TNZ089-202030- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT SUN APR 20 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEAST MEMPHIS AT 316 PM CDT...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND WIND GUSTS IN EXCESS OF 70 MPH. THIS STORM WILL ARRIVE IN FAYETTE COUNTY AROUND 333 PM CDT. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 20, 4:05 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GERMANTOWN TN 0.88 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER.
0316 PM MEMPHIS TN 1.00 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE INTERSECTION OF
GERMANTOWN RD AND
CRESTRIDGE.
0330 PM COLLIERVILLE TN 0.75 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE CORNER OF SHELTON AND
GREENVILLE ROADS.
0340 PM HICKORY WITHE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY THE
AGRICENTER PRESEDENT AT
THE INTERSECTION OF I40
AND STATE HWY 196.Local storm report, Apr 20, 4:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GERMANTOWN TN 0.88 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER.
0316 PM MEMPHIS TN 1.00 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE INTERSECTION OF
GERMANTOWN RD AND
CRESTRIDGE.
0330 PM COLLIERVILLE TN 0.75 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE CORNER OF SHELTON AND
GREENVILLE ROADS.
0340 PM HICKORY WITHE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY THE
AGRICENTER PRESEDENT AT
THE INTERSECTION OF I40
AND STATE HWY 196.
0413 PM 2N LA GRANGE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY FAYETTE
COUNTY SHERIFFS OFFICE.
0427 PM BRAZIL TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY SPOTTER.
0433 PM TRENTON TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY GIBSON COUNTY
EMA.
0441 PM OAKLAND TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY SPOTTER.Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.